Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 69, NWS Lake Charles, LA

February 8, 2011

NWS Lake Charles, LA issued this small craft advisory at Feb 8, 2011, 10:50 PM CST. It took effect at Feb 9, 2011, 6:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 10:50 PM CST (04:50 UTC)
In effect from
Feb 9, 2011, 6:00 AM CST
Expired
Feb 10, 2011, 12:00 PM CST
In force
30 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WHUS74 KLCH 090450
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 PM CST TUE FEB 8 2011

...SMALL CRAFT ADVISORY TOMORROW AFTERNOON...

.STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS TOMORROW
AFTERNOON WITH WINDS BECOMING NORTHWEST AND INCREASING TO 20 
TO 25 KNOTS. SEAS BUILDING TO SEVEN FEET IN THE WAKE OF THE
FRONT.

GMZ450-452-455-470-472-475-091300-
/O.NEW.KLCH.SC.Y.0069.110209T1800Z-110210T0600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1050 PM CST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT. 

STRONG COLD FRONT WILL MOVE INTO THE COASTAL WATERS TOMORROW
AFTERNOON WITH WINDS BECOMING NORTHWEST AND INCREASING TO 20 
TO 25 KNOTS. SEAS BUILDING TO SEVEN FEET IN THE WAKE OF THE
FRONT.

* WINDS AND SEAS: NORTH WINDS 15 TO 30 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
172 
WHUS74 KLCH 091135
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CST WED FEB 9 2011

GMZ430-432-435-092200-
/O.EXA.KLCH.SC.Y.0069.110209T1800Z-110210T0600Z/
/O.NEW.KLCH.LO.Y.0006.110210T0000Z-110210T1200Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
535 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...
...LOW WATER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO
MIDNIGHT CST TONIGHT. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. LAKE AND BAY WATERS ROUGH.

* LOW WATER: TIDES 1 TO 2 FEET BELOW NORMAL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-092200-
/O.EXT.KLCH.SC.Y.0069.110209T1200Z-110210T1800Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
535 AM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST
THURSDAY. 


* WINDS AND SEAS: EAST WINDS 15 TO 25 KNOTS WEDNESDAY MORNING
  BECOMING NORTHWEST 20 TO 30 KNOTS WITH HIGHER GUSTS BY
  WEDNESDAY AFTERNOON. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

05
236 
WHUS74 KLCH 092105
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 PM CST WED FEB 9 2011

GMZ430-432-435-100515-
/O.CON.KLCH.SC.Y.0069.000000T0000Z-110210T0600Z/
/O.EXT.KLCH.LO.Y.0006.110210T0000Z-110210T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
305 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...LOW WATER ADVISORY NOW IN EFFECT UNTIL NOON CST THURSDAY...

THE LOW WATER ADVISORY IS NOW IN EFFECT UNTIL NOON CST THURSDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. LAKE AND BAY WATERS ROUGH. 

* LOW WATER: TIDES 1 TO 2 FEET BELOW MEAN LOWER LOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-100515-
/O.CON.KLCH.SC.Y.0069.000000T0000Z-110210T1800Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
305 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* WINDS AND SEAS: NORTHWEST 20 TO 30 KNOTS WITH HIGHER GUSTS. SEAS 4
  TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
074 
WHUS74 KLCH 100352
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 PM CST WED FEB 9 2011

GMZ430-432-435-101200-
/O.CON.KLCH.LO.Y.0006.000000T0000Z-110210T1800Z/
/O.CON.KLCH.SC.Y.0069.000000T0000Z-110210T0600Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
952 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* WINDS AND SEAS: NORTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER 
  GUSTS. LAKE AND BAY WATERS VERY ROUGH. 

* LOW WATER: TIDES 1 TO 2 FEET BELOW MEAN LOWER LOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-101200-
/O.CON.KLCH.SC.Y.0069.000000T0000Z-110210T1800Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
952 PM CST WED FEB 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY.

* WINDS AND SEAS: NORTHWEST 20 TO 30 KNOTS WITH HIGHER GUSTS. 
  SEAS 4 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
172 
WHUS74 KLCH 100948
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST THU FEB 10 2011

GMZ430-432-435-101800-
/O.CON.KLCH.LO.Y.0006.000000T0000Z-110210T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
348 AM CST THU FEB 10 2011

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* LOW WATER: TIDES 1 TO 2 FEET BELOW MEAN LOWER LOW WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ450-452-455-470-472-475-101800-
/O.CON.KLCH.SC.Y.0069.000000T0000Z-110210T1800Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
348 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS AND SEAS: NORTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS. SEAS
  3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

05
627 
WHUS74 KLCH 101829
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CST THU FEB 10 2011


GMZ430-432-435-101930-
/O.EXP.KLCH.LO.Y.0006.000000T0000Z-110210T1800Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
1229 PM CST THU FEB 10 2011

...LOW WATER ADVISORY HAS EXPIRED...

THE LOW WATER ADVISORY IS NO LONGER IN EFFECT. TIDE LEVELS ARE
STILL RUNNING ABOUT A HALF FOOT TO A FOOT BELOW PREDICTED
LEVELS...HOWEVER ARE NOT BELOW CRITICAL LEVELS FOR A LOW WATER ADVISORY.

$$

GMZ450-452-455-470-472-475-101930-
/O.EXP.KLCH.SC.Y.0069.000000T0000Z-110210T1800Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1229 PM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHERLY WINDS
HAVE DECREASED SLIGHTLY OVER THE COASTAL WATERS AND ARE NO LONGER
AT SMALL CRAFT ADVISORY CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 6:03 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 8, 6:03 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST TUE FEB 8 2011

.UPDATE...CLEAR SKIES/VFR EXPECTED ACROSS THE FORECAST AREA THROUGH
THIS EVENING. MID LEVELS CLOUDS WILL BEGIN TO OVERSPREAD THE
REGION FROM WEST TO EAST AFTER MIDNIGHT AHEAD OF OUR NEXT RAIN
MAKER. A STRONG COLD FRONT WILL ADVANCE RAPIDLY ACROSS THE REGION
WEDNESDAY AFTERNOON. A STRONG SOUTHWESTERLY FLOW CAN BE EXPECTED
AHEAD OF THE FRONT...BECOMING EQUALLY STRONG FROM THE NORTHWEST
WITH THE FRONTAL PASSAGE. MODELS SUGGESTING THAT THE BULK OF RAINS
WILL BE PRIMARILY POST FRONTAL.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 321 PM CST TUE FEB 8 2011/

DISCUSSION...
PRETTY QUIET WEATHER DAY WITH DRY AIR MASS LEADING TO PLENTY OF
SUNSHINE AND MILD TEMPERATURES. LATEST WATER VAPOR IMAGERY SHOWS A
SHORT WAVE BEGINNING TO DROP OUT OF THE ROCKIES...WHILE THE
SURFACE MAP SHOWS 1042MB HIGH CENTERED OVER THE CANADIAN PRAIRIES
AND NORTHERN PLAINS.

THE SHORT WAVE OVER THE ROCKIES WILL GATHER STRENGTH AS IT MOVES
TO THE EAST-SOUTHEAST...HELPING TO PUSH A COLD FRONT ACROSS THE
FORECAST AREA ON WEDNESDAY AFTERNOON. INCREASING SOUTHERLY FLOW
ABOVE THE SURFACE AHEAD OF THE FRONT SHOULD ALLOW FOR A RAPID
INCREASE IN MOISTURE AHEAD OF THIS SYSTEM. AS ISENTROPIC LIFT
INCREASES AHEAD OF THE FRONT...RAIN IS EXPECTED TO BEGIN TO FORM
DURING THE MORNING HOURS ON WEDNESDAY...THEN BECOME MORE
WIDESPREAD DURING THE AFTERNOON...WHEN LIFT WILL BE AT ITS
GREATEST ALONG THE FRONT.

POLAR CONTINENTAL AIR MASS WILL RAPIDLY FILL IN BEHIND THE FRONT
WITH VERY COLD AIR AGAIN MOVING IN. ATMOSPHERIC THERMAL PROFILE
SHOWS 1000-850 THICKNESS VALUES BELOW 1310M TO A MARKSVILLE-
SILSBEE LINE BY 00Z AND TO A LAFAYETTE-CAMERON LINE BY 06Z.
LOOKING AT FORECAST SOUNDINGS...A 1600M WARM LAYER IS NOTED
BEGINNING AROUND 92H...WITH MEAN LAYER TEMPERATURE BETWEEN 1C AND
2C. THEREFORE...THERE COULD BE A QUICK CHANGE OVER TO FREEZING
DRIZZLE OR VERY LIGHT SLEET BEFORE PRECIPITATION ENDS...MAINLY
NORTH OF A MARKSVILLE TO JASPER LINE BETWEEN 6 PM AND MIDNIGHT.
HOWEVER...UPGLIDE WANES PRETTY QUICKLY AS COLD AIR ARRIVES...SO
WHATEVER PRECIPITATION DOES FALL IN THE EVENING HOURS BEHIND THE
FRONT WILL BE VERY LIGHT AND DO NOT EXPECT MUCH IN THE WAY OF
ACCUMULATIONS.

VERY COLD AIR MASS WILL THEN SETTLE IN THROUGH THE END OF THE
WEEK...WITH FREEZE OR HARD FREEZE CONDITIONS POSSIBLE ON THURSDAY
MORNING AND FRIDAY MORNING.

CONDITIONS WILL BEGIN TO MODIFY OVER THE WEEKEND AS HIGH PRESSURE
MOVES OFF TO THE EAST AND RETURN FLOW OFF THE GULF BEGINS.

NEXT WEEK LOOKS WARMER AND TRANQUIL WITH ZONAL FLOW ALOFT AND FLOW
OFF THE GULF AT THE SURFACE.

RUA

MARINE...
EASTERLY WINDS BEGINNING TO INCREASE OVER THE COASTAL WATERS THIS
AFTERNOON AS GRADIENT TIGHTENS AS STORM SYSTEM BEGINS TO FORM OVER
THE LEE OF THE ROCKIES. WINDS OVER THE OUTER WATERS WILL BE
BETWEEN 15 AND 20 KNOTS...SO WILL GO AHEAD WITH EXERCISE CAUTION
FOR THESE ZONES.

STRONG ARCTIC FRONT IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY.
STRONG NORTH WINDS WILL DEVELOP BEHIND THE FRONT WITH SMALL CRAFT
ADVISORY CONDITIONS CONTINUING INTO THURSDAY MORNING. WITH THE
STRONG NORTH WINDS...LOW WATER CONDITIONS ARE LIKELY TO FORM
WEDNESDAY NIGHT ALSO WITH TIDES BETWEEN (-1) AND (-2) FT MLLW
BELOW PREDICTED LEVELS.

WINDS WILL GRADUALLY DECREASE BY THE END OF THE WEEK AS HIGH
PRESSURE SETTLES OVER THE REGION...WITH ONSHORE FLOW RETURNING
OVER THE WEEKEND.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  38  53  30  44  26 /  10  70  30  10  10
KBPT  41  53  29  45  26 /  20  70  20  10  10
KAEX  34  48  27  42  23 /  10  70  40  10  10
KLFT  37  55  32  45  27 /  10  60  40  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 8, 6:06 AM CST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
606 AM CST TUE FEB 8 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
606 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO BRING RAIN BACK TO THE
AREA LATE TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE COLD FRONT ASSOCIATED WITH THE UPPER LEVEL STORM SYSTEM
SWEEPS THROUGH THE REGION ON WEDNESDAY...A BETTER CHANCE OF RAIN
IS ON TAP. COLD AIR MOVING INTO THE REGION BEHIND THE FRONT WILL
ALLOW FOR THE POSSIBILITY OF LIGHT FREEZING RAIN ACROSS THE EAST
TEXAS LAKES INTO CENTRAL LOUISIANA WEDNESDAY NIGHT. NO SIGNIFICANT
ACCUMULATIONS OF ICE ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-091215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
606 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

EASTERLY WINDS WILL GRADUALLY STRENGTHEN TODAY AS THE PRESSURE
GRADIENT TIGHTENS ACROSS THE AREA BETWEEN HIGH PRESSURE MOVING OFF
TO THE EAST AND A COLD FRONT APPROACHING FROM THE WEST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG NORTH WINDS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS
WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT MOVES THROUGH THE
AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:35 AM CSTLow Water AdvisoryLCH30 hr
Feb 9, 5:50 AM CSTWinter Weather AdvisoryLCHAvoyelles, Rapides, Vernon18 hr
Feb 9, 5:57 AM CSTHard Freeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more22 hr
Feb 9, 2:50 PM CSTFreeze WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more18 hr

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.